Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 20, NWS Fort Worth, TX

May 22, 200827 counties in Texas

NWS Fort Worth, TX issued this wind advisory at May 22, 2008, 10:39 AM CDT for 27 counties in Texas. It took effect at May 22, 2008, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 22, 2008, 10:39 AM CDT (15:39 UTC)
In effect from
May 22, 2008, 11:00 AM CDT
Expired
May 22, 2008, 8:00 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX
All 27 counties

Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 41 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2223 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 221539
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 AM CDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT FROM 11 AM UNTIL 8 PM FOR AREAS WEST OF
A LINE FROM SHERMAN TO WACO TO LAMPASAS...

.STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE
EXPECTED ACROSS THE ADVISORY AREA IN RESPONSE TO A STRONG LOW
PRESSURE SYSTEM OVER THE COLORADO PLAINS.

TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-230100-
/O.NEW.KFWD.WI.Y.0020.080522T1600Z-080523T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
LAMPASAS...COPPERAS COVE...GATESVILLE...WACO
1039 AM CDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE
EXPECTED ACROSS THE ADVISORY AREA IN RESPONSE TO A STRONG LOW
PRESSURE SYSTEM OVER THE COLORADO PLAINS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

85/82
1 follow-up statement
000 
WWUS74 KFWD 230100
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT THU MAY 22 2008

...THE WIND ADVISORY WILL EXPIRE AT 8 PM...

.GUSTY SOUTHEASTERLY WINDS WILL DECREASE AS SUNSET APPROACHES.
THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM.

TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-230200-
/O.EXP.KFWD.WI.Y.0020.000000T0000Z-080523T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
LAMPASAS...COPPERAS COVE...GATESVILLE...WACO
800 PM CDT THU MAY 22 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

GUSTY SOUTHEASTERLY WINDS WILL DECREASE AS SUNSET APPROACHES.
THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 22, 5:34 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, May 22, 5:34 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
534 AM CDT THU MAY 22 2008

.AVIATION...
STRATUS NOW COVERS MOST OF NORTH TEXAS AND SHOULD REMAIN IN THE
MVFR RANGE BEFORE LIFTING/BURNING OFF BY 16Z. EXPECT A SCT-BKN
VFR DECK FOR MUCH OF THE DAY. GUSTY SSE WINDS WILL PERSIST AS LOW
PRESSURE DEEPENS ALONG THE ROCKIES. WINDS WILL INCREASE LATER
THIS MORNING WITH SPEEDS AROUND 17G27KT FORECAST UNTIL WINDS
DECOUPLE AFTER SUNSET. STRATUS LOOKS PROBABLY AGAIN FRI MORNING
WITH PERHAPS SLIGHTLY LOWER DECKS.  SH/13

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT THU MAY 22 2008/

DISCUSSION...LITTLE CHANGE TO THE PREVIOUS FORECAST WITH LARGE
UPPER LEVEL CYCLONE EXPECTED TO REMAIN OVER THE WESTERN US AS PART
OF A LARGER OMEGA BLOCKING PATTERN. THIS WILL KEEP NORTH TEXAS
UNDER WEAK RIDGING AND JUST ON THE FAR EAST SIDE OF BETTER UPPER
LEVEL SUPPORT FOR THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. A WEAK
S/W NOTED ON WATER VAPOR IMAGERY IS MOVING THROUGH DEEP SOUTH
TEXAS THIS MORNING AND WILL CROSS EAST TEXAS LATER TODAY. THIS MAY
BE ENOUGH TO GENERATE A FEW THUNDERSTORMS THROUGH THIS AFTERNOON
ACROSS NORTH TEXAS BUT AREAL COVERAGE IS EXPECTED TO BE LOW.

FORT WORTH VAD WIND PROFILE INDICATED 61 KTS AT 3500FT THIS
MORNING...FEEDING INTO DEEP LEE CYCLONE. SEVERAL REPORTING SITES
INDICATE GUSTS TO 30 KTS AT THE SURFACE...BUT EXPECT THIS TO
DECREASE A BIT BY MID MORNING. WILL STILL BE WINDY TODAY WITH
SUSTAINED SPEEDS IN THE 20 TO 30 MPH RANGE BY MIDDAY. NO WIND
ADVISORY ATTM...BUT IF WINDS CRANK HIGHER THAN EXPECTED...MAY NEED
TO ISSUE ONE LATER.

WARM...MUGGY...AND BREEZY CONDITIONS EXPECTED FOR THE NEXT SEVERAL
DAYS WITH ONLY SOME SUMMER LIKE SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED EACH AFTERNOON THROUGH MONDAY. ANY
CONVECTION ACROSS NORTH TEXAS WILL LIKELY BE DIURNALLY
DRIVEN...DYING OFF AT NIGHT AWAY FROM BETTER UPPER FORCING IN
PROXIMITY TO UPPER LOW OUT WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  91  75  94  77 /  20  10  10  10
WACO, TX              92  75  94  75 /  20  10  10  10
PARIS, TX             87  71  91  74 /  20  10  10  10
DENTON, TX            90  75  93  75 /  20  10  10  10
MCKINNEY, TX          88  74  92  75 /  20  10  10  10
DALLAS, TX            91  75  94  77 /  20  10  10  10
TERRELL, TX           90  73  93  75 /  20  10  10  10
CORSICANA, TX         91  75  91  74 /  20  10  10  10
TEMPLE, TX            92  75  95  74 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/13
Hazardous weather outlook, May 22, 3:15 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT THU MAY 22 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
315 AM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HALF OF NORTH
TEXAS THIS AFTERNOON. A FEW STORMS COULD BE STRONG WITH SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
WIDELY SCATTERED...STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY
AFTERNOON AND EVENING ACROSS WESTERN PARTS OF NORTH TEXAS...THEN OVER
ALL OF NORTH TEXAS SATURDAY THROUGH MONDAY IN THE AFTERNOON AND
EVENING HOURS. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND VERY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EAST OF INTERSTATE 35 THIS
AFTERNOON AND EVENING.

13

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.